MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0520165A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
A user facility nurse reported that an external blood leak occurred two hours into a patient¿s hemodialysis (hd) treatment.It was initially reported that ¿a crack¿ was found on the clic blood chamber.Upon follow-up, it was reported that a couple of blood droplets were identified on the hd machine which were traced to an external leak from the dialyzer end connection of the clic blood chamber.An external blood leak was alleged.Reportedly, the patient¿s blood had sealed itself off at the site of the leak.As a result, the treatment was continued and completed with the same supplies and on the same machine.Despite the initial allegation of physical damage, follow-up confirmed that no cracks were visually identified on the clic blood chamber.There were no machine alarms associated with the reported failure.The patient¿s estimated blood loss (ebl) was 5 ml.There was no report of any patient adverse effects or required medical intervention.As a prophylactic measure, the patient was administered an antibiotic infusion x1 (further details on this were not provided).The dialyzer was not available to be returned for physical evaluation.However, a photo of the device connected to the clic blood chamber was provided for review.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Vision systems and blood leak reduction capas are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.
 
Event or Problem Description

Brand Name
F3 DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key12913704
Report Number1713747-2021-00450
Device Sequence Number11998495
Product Code FJI
UDI-Device Identifier00840861100019
UDI-Public00840861100019
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number0520165A
Device Catalogue Number0520165A
Device Lot Number21KU04005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer12/26/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLIC BLOOD CHAMBER; CLIC BLOOD CHAMBER
Patient Age10 MO
Patient SexMale
Patient Weight9 KG